Can you take more than two puffs of Albuterol during an asthma attack?

Posted , 7 users are following.

Often when I'm getting bronchial spasms and use Albuterol I don't really feel an improvement. The spasms can continue and I get very rapid heartbeat. Is it safe to take more than two puffs of Albuterol if I still feel bronchial spasms or no improvement, or is that dangerous?

0 likes, 14 replies

14 Replies

  • Posted

    Hi Steven, 

    Do you mean salbutamol ( blue reliever inhaler) ? Known as ventolin? If so the rapid heart beat can be a side affect from the inhaler I often get it when taking it. It is known to raise your pulse. Also I am no doctor so can not tell you how to take your meds, read the box and go with it... if you struggling still after using your reliver inhaler you should contact a health professional. They should be able to help you more. If you in the U.K. 111 can advise you how many puffs you are safety able to take. 

  • Posted

    Hi Steven. Do you have a preventer inhaler and do you have an asthma plan ? ,if not you need to see your doctor or asthma nurse they will plan with you what to do if you have an attack this is very important 
    • Posted

      I also take Advair as my preventative inhaler. I did make a doctor's appointment.

  • Posted

    I have bronchial spasms and they scared me I didn't know what was going on! And doctors wouldn't answer me or just shrug it off but I wanted answers. Mine were caused mostly by allergies. So me taking allergy pills helped and me telling a doctor about my concerns about them. Good luck hope that helped

  • Posted

    Wait 15 minutes and do deep breathing with pursed lips to help.  The increased hart rate is from the albuterol itself, it's a common side effect but goes away after a bit not something to be concerned about.  Check your peak flow before and 15 minutes after you will probably see improvement that is telling you it is actually working.

    I would not take more than 2 in 4 hours without calling a medical professional.  If it really has no effect after 15 minutes I would call.

    • Posted

      I actually get the rapid heartrate from the bronchial contractions. I don't know if that's panic or not but it leaves my chest sore.

    • Posted

      So you are saying you get rapid heart rate when you have not taken any Ventolin?  Are you also on LABAs?

      Please fill us in how you know for sure the rapid heart is not due to the beta agonists?  The way it was written above you get bronchospasm, you take Ventolin, and then have fast heart rate.

    • Posted

      I'm not on LABAs, just the ProAir and Advair.

      What will happen is, I'll get what I would describe as a "hissing" tightness in my brochial tubes and my heart will soon begin to race. This is before I take any hits from the ProAir.

       

    • Posted

      Advair contians a LABA called Salmeterol.  I was on Salmeterol recently for a few weeks.

      I got pounding heart beat sometimes just sitting around, no bronchospasm/wheezing.  It's a known side effect of the LABA it depends on your sensitivity.  Unless you can tell me that you got this racing/pounding heart consistently before you were on any LABA.

      The hissing is wheezing, which can sometimes be more of a whistling sound.  I've had both.

      So I think we just need to figure out why the 2 puffs albuterol are not working for you sometimes.

       

    • Posted

      I seem to be lucky in that I don't get pounding heart beat. I've been on Advair for about four years and don't seem to have trouble from it, but I also can't remember if I've had the racing heart-after-a-bronchial spasm thing before I was on it. Maybe it is causing it somehow.

       

    • Posted

      Hard to know.  You would have to stop or change the LABA portion of Advair (salmeterol) to find out but should only do so under medical supervsion.
  • Posted

    Hi steven, I know this discussion is from a few monyhs ago but I was wondering if you had found out whar was going on with the rapid heartbeat before the ventolin? The exact same thing happens to me. I get the fast heartbeat before I take the ventolin and often if i take only 2 puffs, it is not enough, I need 2 more to stop the attack. I talked to doctors about it but so far no luck in finding out why it happens.
  • Posted

    Hey Steven, I had the same effect when I was on albuterol . I’ve had asthma for over 4 years now. Initially Albuterol was good enough, but then i felt its effects weaning off and I needed to increase the dose for more sustained relief. Of course the side effects increased too and my spasms became more frequent too. was once attending a yoga session and my friend asked me to try ayurvedic remedies. she got me to contact her doctor, and he gave me a mixed blend of ayurvedic, homeopathy and some Nutraceuticals. When I researched the ingredients- Abies webbiana, piper nigrum, Zingiber officinale Bambusa arundinacea, Elettaria cardamomum, Cinnamomum zeylanicum, Sarcostemma hrevistigma, Glycyrrhiza glabra, etc (obviously I was going to read them up, never heard such names) but surprisingly, I found a whole lot of research stuff showing these herbs effectiveness. I started the treatment and have been feeling much better than what I going through earlier. I’ve been using them for the past 4 months and still going strong.

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

pharmacy24.com.ua

http://pharmacy24.com.ua

www.pillsbank.net